It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Anyone have excessive sweating at night from synthroid?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-13-2006, 03:09 AM   #1
    SoManyFeelings
    Senior Member
    (female)
     
    Join Date: Apr 2006
    Location: Maryland
    Posts: 113
    SoManyFeelings HB User
    Anyone have excessive sweating at night from synthroid?

    Hi all

    Wow oh wow, incredible how much I'm sweating at night and I'm on the lowest dose possible of synthroid 12.5 mcg ... I am very sensitive to any med that I take but can't believe how much I'm sweating from this very low baby dose of synthroid. But, once I get up from lying down, I'm fine, and feel quite cool ... sometimes get the chills for a moment. (this sweating is worse than when I went through menopause)

    So far, sweating at night has been the major symptom of taking synthroid (in addition to not sleeping well). Do any of you have alot of sweating from taking synthroid or any other kind of thyroid meds you take? And please let me know if you feel that this is very normal for me or should I possibly stop taking this med ... maybe I need to talk to my dr. ... I'll try and wait a little while longer before calling her.

    And my oh my, what's happened to my hair in the morning

    Looking forward to hearing your thoughts, bye now, Marty

    Last edited by SoManyFeelings; 07-13-2006 at 03:15 AM.

     
    Sponsors Lightbulb
       
    Old 07-13-2006, 05:43 AM   #2
    lookin4aclue
    Veteran
    (female)
     
    lookin4aclue's Avatar
     
    Join Date: Apr 2006
    Location: Idaho
    Posts: 328
    lookin4aclue HB User
    Re: Anyone have excessive sweating at night from synthroid?

    I never put two and two together until now, but prior to changing to Armour, I did have night sweats. I had them for awhile, and never really knew what brought it on, but since the change of my meds I haven't had it! Lucky me!

     
    Old 07-13-2006, 06:39 AM   #3
    gardeningartist
    Member
    (female)
     
    gardeningartist's Avatar
     
    Join Date: May 2006
    Location: TX
    Posts: 59
    gardeningartist HB User
    Re: Anyone have excessive sweating at night from synthroid?

    Funny that you mention it. I just started on 50 mg. 2 days ago. I woke all night long having one hotflash after another. I know one thing, I cannot do this everynight.

     
    Old 07-13-2006, 01:07 PM   #4
    PacNWhypo
    Inactive
    (female)
     
    Join Date: May 2006
    Location: Pacific Northwest, U. S. A.
    Posts: 30
    PacNWhypo HB User
    Re: Anyone have excessive sweating at night from synthroid?

    I'm on Levothroid and don't get night sweats.

    I suspect night sweats are more likely associated with something like estrogen/testosterone levels than with your Synthroid. Having gone through about ten years of hot flashes and night sweats, I do know they aren't pleasant. I seriously doubt they are life threatening or a reason to stop your medication. I didn't like them much, but they never caused me more than momentary irritation. It certainly doesn't hurt for your doctor to know your symptoms, but I doubt this one is an emergency.

    People on levothyroxine (any brand) should call their healthcare provider immediately for some reasons. Really good information about taking this hormone, including when you should alert the doctor, can be found here:

    [url]http://www.crlonline.com/crlsql/leaflets-english/6457.htm[/url]

    Sunny


    Last edited by PacNWhypo; 07-13-2006 at 01:11 PM.

     
    Old 07-13-2006, 01:45 PM   #5
    SoManyFeelings
    Senior Member
    (female)
     
    Join Date: Apr 2006
    Location: Maryland
    Posts: 113
    SoManyFeelings HB User
    Re: Anyone have excessive sweating at night from synthroid?

    Thank you all for your help. I just got off the phone with the drs. office and she wants me to stop taking the synthroid immediately ... she said it will take a while for the med to get out of my system and later we'll discuss what my next step will be. I had no idea that severe excessive sweating is an overdose of synthroid, no matter how small a dose.

    Also, I didn't realize another system I was having and that was ... I can't remember what I did an hour ago, or two hrs. ago, or the morning. It's crazy! I know most of us have brain "memory" fog of forgetting things but this has been completely different this past week. Just thought I'd mention that.

    Thanks again everyone ... bye for now, Marty

     
    Old 07-13-2006, 02:11 PM   #6
    PacNWhypo
    Inactive
    (female)
     
    Join Date: May 2006
    Location: Pacific Northwest, U. S. A.
    Posts: 30
    PacNWhypo HB User
    Re: Anyone have excessive sweating at night from synthroid?



    Your latest post surprised me a little, so I looked back at some previous posts of yours (should have done that earlier). In this thread you describe more than just night sweats for symptoms: [url]http://www.healthboards.com/boards/showthread.php?p=2451488#post2451488[/url]

    Reading that, it isn't completely clear to me. Were you prescribed the 12.5mcg dose, but you couldn't break the pill well, so you took a double dose?

    Another post of yours indicated you may be dealing with estrogen issues as well?

    I'm thinking this is more complicated than what I read in your post at the beginning of this thread.



     
    Old 07-13-2006, 03:14 PM   #7
    SoManyFeelings
    Senior Member
    (female)
     
    Join Date: Apr 2006
    Location: Maryland
    Posts: 113
    SoManyFeelings HB User
    Re: Anyone have excessive sweating at night from synthroid?

    Hi PacNWhypo, thanks for your reply. Sorry if my posts don't seem to clear, sometimes it's hard to write everything out completely.

    As to your question, I was prescribed the 25 mcg dose of synthroid and was to take 1/2 pill daily. As of my 1st day to take my 1st dose last Friday, I took one 25 mcg dose pill since I kept messing up when I was trying to split the pill in half. (I was thinking to myself, hmmm... what's the harm, it's such a low dose anyway). Anyway, after I had taken it, I realized uh oh, maybe I shouldn't have and called the endo's office but they were closed ... not that I was scared but just that I remembered how my endo is to do everything by the book, do only what she says and nothing else.

    So, I didn't take anymore synthroid till I bought a pill cutter and took 1/2 synthroid, 12.5 mcg, and took it Tues. am, Wed. am, and Thurs. am. I kept hoping that my main symptom of "severe excessive sweating" was going to calm down, but it didn't, it got worse and worse, (yes, I've had a few more symptoms but not to the degree of sweating). As to menopause night sweats, yes I've been through them for the past years and they've pretty much calmed down in the past months. And, as to menopause night sweats, they were somewhat calmer than what I've experienced this past week from being on the synthroid. I really tried so hard to keep taking the synthroid each morning and told myself not to give up, and I didn't give up, but I needed the endo to know what was going on with me and I'm glad I did call her as my system was having a reaction to it, I had no idea.

    But, in weeks and months to come, I will still be more than willing to try other thyroid meds.

    As to estrogen, yes I've asked questions in past posts, mostly since my estrogen, progesterone and testosterone are pretty much depleted. I'm one that believes "a dumb question is one never asked" . I'm always trying to find out why I've been through the hell that I've been through these past years.

    Thanks PacNWhypo for your help, bye now, Marty

     
    Old 07-13-2006, 03:23 PM   #8
    PacNWhypo
    Inactive
    (female)
     
    Join Date: May 2006
    Location: Pacific Northwest, U. S. A.
    Posts: 30
    PacNWhypo HB User
    Re: Anyone have excessive sweating at night from synthroid?

    Thanks for clarifying. Please keep us posted on how you are doing.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Excessive daytime sleepiness anyone ?? LALOV929 Sleep Disorders 23 11-23-2011 02:13 AM
    Anyone Can Answer This If They Know it chrisgra57 Allergies 1 02-05-2010 07:44 AM
    Excessive Sweating!!! New To CP Pain Management 8 06-18-2009 09:16 PM
    Excessive Sweating flowersx2 Skin Problems 4 10-12-2007 05:52 PM
    Excessive sweating atrooterisu Depression 10 10-29-2006 02:54 PM
    Is anyone not having periods? SpeisFamily Infertility 9 09-10-2004 09:51 PM
    Excessive Sweating in the Groin rickyrick20 Skin Problems 3 05-28-2004 01:58 PM
    Excessive Sweating - Upper Thigh region Beaster General Health 0 05-21-2004 07:09 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:35 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!